Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 10, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 27, 2018, 2:30 PM PST. It took effect at Feb 28, 2018, 4:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2018, 2:30 PM PST (22:30 UTC)
- In effect from
- Feb 28, 2018, 4:00 PM PST
- Expired
- Mar 1, 2018, 1:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
083 WHUS76 KMFR 272230 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 PM PST Tue Feb 27 2018 PZZ350-356-370-376-281130- /O.CON.KMFR.SC.Y.0023.000000T0000Z-180228T0000Z/ /O.UPG.KMFR.GL.A.0006.180228T1800Z-180301T1200Z/ /O.NEW.KMFR.SE.W.0017.180228T1800Z-180301T1200Z/ /O.NEW.KMFR.GL.W.0010.180228T1800Z-180301T1200Z/ /O.NEW.KMFR.SW.Y.0020.180301T1200Z-180303T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM PST THURSDAY TO 10 AM PST SATURDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 10 AM Wednesday to 4 AM PST Thursday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 10 AM Wednesday to 4 AM PST Thursday. In addition...a Small Craft Advisory for hazardous seas has been issued. This Small Craft Advisory for hazardous seas is in effect from 4 AM Thursday to 10 AM PST Saturday. The Gale Watch is no longer in effect. * Winds...Southwest to northwest 5 to 20 kt tonight, becoming south Wednesday morning and increasing to 30 to 40 with gusts up to 50 kt Wednesday afternoon and night. Winds will becoming southwest 10 to 20 kt Thursday. * Seas...Northwest 9 to 10 feet at 13 seconds this afternoon, decreasing to below 10 feet by this evening. Very steep wind driven seas will develop Wednesday afternoon and build to 13 to 17 feet Wednesday night. Steep seas will be 15 to 17 feet Thursday through Friday evening, but seas will be swell dominated with a period of 13 to 15 seconds. Seas will begin to subside Friday night, subsiding below 10 feet Saturday afternoon. * Areas affected...Small Craft Advisory conditions will impact all areas through this afternoon. Gales will primarily occur between 5 nm and 30 nm of the coast Wednesday afternoon into Wednesday night, but closer in near the capes. Very steep and hazardous seas will affect all areas Wednesday afternoon into Wednesday night. Small craft advisory seas will affect all areas Thursday into Saturday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
4 follow-up statements
197 WHUS76 KMFR 280018 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 418 PM PST Tue Feb 27 2018 PZZ350-356-370-376-280700- /O.EXP.KMFR.SC.Y.0023.000000T0000Z-180228T0000Z/ /O.CON.KMFR.GL.W.0010.180228T1800Z-180301T1200Z/ /O.CON.KMFR.SE.W.0017.180228T1800Z-180301T1200Z/ /O.CON.KMFR.SW.Y.0020.180301T1200Z-180303T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 418 PM PST Tue Feb 27 2018 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM PST THURSDAY TO 10 AM PST SATURDAY... * Winds...increasing again Wednesday afternoon to south gale 30 to 35 kt with gusts up to 40 kt. Winds will turn to southwest and decrease to 10 to 20 kt Thursday. * Seas...Very steep wind driven seas will develop Wednesday afternoon and build to 13 to 15 feet Wednesday evening. Seas will build further to 15 to 17 feet Wednesday night, but will be dominated by swells with a period of 13 seconds. Seas will begin to subside Friday night, subsiding below 10 feet Saturday afternoon. * Areas affected...Gales will primarily occur between 5 nm and 30 nm of the coast Wednesday afternoon into Wednesday night, but closer in near the capes. Very steep and hazardous seas will affect all areas Wednesday afternoon into Saturday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
117 WHUS76 KMFR 280331 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 731 PM PST Tue Feb 27 2018 PZZ356-376-281645- /O.NEW.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/ /O.EXT.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/ /O.EXT.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/ /O.EXT.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 731 PM PST Tue Feb 27 2018 ...SMALL CRAFT ADVISOR NOW IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM PST WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 7 PM WEDNESDAY TO 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM WEDNESDAY TO 1 AM PST THURSDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 10 AM to 4 PM PST Wednesday. * Winds...increasing from late Wednesday morning to 20 to 30 kt. South winds are expected to increase further to gale 35 to 40 kt with gusts up to 45 kt Wednesday evening and Wednesday night. Winds will turn to southwest and decrease to 10 to 20 kt Thursday. * Seas...Very steep wind driven seas will develop Wednesday afternoon and build to 10 to 12 feet Wednesday evening. Seas will build further to 16 feet Wednesday night, but will be dominated by swells with a period of 12 seconds. Seas will begin to subside Thursday, remaining above 10 feet through Saturday. * Areas affected...All areas will be affected by the small craft advisory Wednesday afternoon through early Wednesday evening. Gales will primarily occur between 5 nm and 30 nm of the coast, except near the capes, Wednesday night. Very steep and hazardous seas will affect all areas through Saturday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-281645- /O.NEW.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/ /O.EXT.KMFR.SE.W.0017.180228T1800Z-180301T0900Z/ /O.EXT.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/ /O.EXT.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 731 PM PST Tue Feb 27 2018 ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 4 PM WEDNESDAY TO 1 AM PST THURSDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 10 AM to 4 PM PST Wednesday. * Winds...increasing from late Wednesday morning to 20 to 30 kt. South winds are expected to increase further to gale 35 to 40 kt with gusts up to 45 kt late Wednesday afternoon and Wednesday night. Winds will turn to southwest and decrease to 10 to 20 kt Thursday. * Seas...Very steep wind driven seas at 10 feet will develop late Wednesday morning, and build to 12 to 15 feet Wednesday evening. Seas are expected to peak at 16 feet Wednesday night, but will be dominated by swells with a period of 12 seconds. Seas will begin to subside Thursday, but remain above 10 feet Saturday. * Areas affected...All areas will be affected by the small craft advisory Wednesday afternoon through early Wednesday evening. Gales will initially occur between 5 nm and 30 nm of the coast from Florence to Bandon late Wednesday afternoon, then expand south through Cape Blanco by Wednesday evening. Very steep and hazardous seas will affect all areas through Saturday. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
077 WHUS76 KMFR 281004 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 204 AM PST Wed Feb 28 2018 PZZ356-376-282315- /O.CON.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/ /O.CON.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/ /O.CON.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/ /O.CON.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 204 AM PST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY... * Winds...Southwest 15 to 20 kt through this morning, increasing to 20 to 30 kt by late morning. Winds will turn south and increase to gales 35 to 40 kt with gusts up to 45 kt by this evening. Winds will veer southwest, diminishing to 10 to 20 kt by early Thursday morning. * Seas...Very steep and wind driven, building to 10 to 12 feet by this evening. Seas build further to 11 to 14 feet tonight, becoming swell dominated with a period of 12 seconds. Seas remain elevated through Thursday, building further late Thursday night into Friday to 15 to 18 feet at 13 to 15 seconds through Friday. * Areas affected...All areas will be affected by small craft conditions late this morning through this afternoon. Gales will primarily occur beyond 5 nm from shore, except close to shore within the vicinity of Cape Blanco tonight. Very steep and hazardous seas will affect all areas through Saturday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-282315- /O.CON.KMFR.SE.W.0017.180228T1800Z-180301T0900Z/ /O.CON.KMFR.SC.Y.0024.180228T1800Z-180301T0000Z/ /O.CON.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/ /O.CON.KMFR.SW.Y.0020.180301T0900Z-180303T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 204 AM PST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST THURSDAY... * Winds...Southwest 15 to 20 kt through this morning, increasing to 20 to 30 kt by late morning. Winds will turn south and increase to gales 35 to 40 kt with gusts up to 45 kt by this evening. Winds will veer southwest, diminishing to 10 to 20 kt late tonight. evening * Seas...Very steep and wind driven, building to 11 to 13 feet late this morning and afternoon. Seas build further to 12 to 14 feet tonight, becoming swell dominated with a period of 12 seconds. Seas remain elevated through Thursday, building further late Thursday night into Friday to 15 to 18 feet at 13 to 15 seconds through Friday. * Areas affected...All areas will be affected by small craft conditions late this morning through this afternoon, with hazardous seas occurring north of Bandon. Gales will initially occur between 5 nm and 30 nm of shore north of Bandon late this afternoon, then expand southwest through Cape Blanco and closer to shore south of Cape Arago by this evening. Very steep and hazardous seas will affect all areas through Saturday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
289 WHUS76 KMFR 282230 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 PM PST Wed Feb 28 2018 PZZ356-376-011130- /O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/ /O.CON.KMFR.SE.W.0017.180301T0000Z-180301T0900Z/ /O.CON.KMFR.GL.W.0010.180301T0300Z-180301T0900Z/ /O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/ /O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/ /O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 PM PST Wed Feb 28 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 10 PM Thursday to 10 PM PST Friday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM PST Friday. * Winds...South gales 35 to 40 kt with gusts to 45 kt this evening, becoming west 10 to 20 kt around midnight. Winds will become south to southwest Thursday, increasing to 20 to 30 kt. South to southwest winds will increase to 25 to 35 kt Thursday night into Friday morning, then to south gales 30 to 40 kt late Friday morning into Friday afternoon. Winds will diminish and become northerly Friday night. * Seas...Very steep and wind driven 11 to 13 feet tonight, then becoming swell dominated 13 to 14 feet Thursday with a period of 13 seconds. Seas will build to 18 to 20 feet late Thursday night into Friday when heavy swell will combine with wind driven waves to create chaotic seas. Seas will then subside to 11 to 14 feet by Saturday morning. * Areas affected...The gales this evening will occur mostly between 5 NM and 20 NM offshore, except closer in near Cape Blanco. Hazardous seas this evening will affect all of the area. Small craft advisory conditions will affect all areas tonight through Thursday evening. The gales Thursday night into Friday evening will occur mostly beyond 5 NM offshore, except closer in near Cape Blanco. Hazardous seas Thursday night into Friday will affect all of the area. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-011130- /O.CON.KMFR.SE.W.0017.000000T0000Z-180301T0900Z/ /O.CON.KMFR.SC.Y.0024.000000T0000Z-180301T0000Z/ /O.CON.KMFR.GL.W.0010.180301T0000Z-180301T0900Z/ /O.EXT.KMFR.SW.Y.0020.180301T0900Z-180302T0600Z/ /O.NEW.KMFR.GL.W.0011.180302T0600Z-180303T0600Z/ /O.NEW.KMFR.SE.W.0018.180302T0600Z-180303T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 PM PST Wed Feb 28 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 1 AM PST THURSDAY UNTIL 10 PM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THURSDAY TO 10 PM PST FRIDAY... The National Weather Service in Medford has issued a Gale Warning...which is in effect from 10 PM Thursday to 10 PM PST Friday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 10 PM Thursday to 10 PM PST Friday. * Winds...South gales 35 to 40 kt with gusts to 45 kt this evening, becoming west 10 to 20 kt around midnight. Winds will become south to southwest Thursday, increasing to 20 to 30 kt. South to southwest winds will increase to 25 to 35 kt Thursday night into Friday morning, then to south gales 30 to 40 kt late Friday morning into Friday afternoon. Winds will diminish and become northerly Friday night. * Seas...Very steep and wind driven 12 to 14 feet tonight, then becoming swell dominated 13 to 14 feet Thursday with a period of 13 seconds. Seas will build to 18 to 20 feet late Thursday night into Friday when heavy swell will combine with wind driven waves to create chaotic seas. Seas will then subside to 10 to 12 feet by Saturday morning. * Areas affected...The gales this evening will occur mostly between 5 NM and 40 NM offshore, except closer in near Cape Blanco. Hazardous seas this evening will affect all of the area. Small craft advisory conditions will affect all areas tonight through Thursday evening. The gales Thursday night into Friday evening will occur mostly between 5 NM and 40 NM offshore, except closer in near Cape Blanco. Hazardous seas Thursday night into Friday will affect all of the area. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 27, 8:40 AM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 27, 8:40 AM PST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Medford OR
840 AM PST Tue Feb 27 2018
.UPDATE...No major changes were necessary this morning, other
than to haul down the freeze warning along the coast (where
temperatures have quickly started warming this morning), and to
update the fog and low cloud forecast for the West Side valleys
(just to bring them in line with the current observations).
Otherwise everything looks to be on track.
Major forecast efforts today will focus on the Wednesday/Thursday
storm, and the weekend cold and snow expected as the upper level
low meanders about overhead. Significant impacts are likely
across the area, so expect a number of updated and new headlines
with the afternoon package.
For more information on this and the rest of the forecast, see
the previous discussion below. -BPN
&&
.AVIATION...27/12Z TAF CYCLE...VFR conditions prevail across the
area. The exception being the Umpqua Basin and along the coast north
of Cape Blanco where LIFR cigs/vsbys are present. Currently the
Rogue and Illinois valleys are clear but temperature and dewpoint
spreads are minimal. It's possible to see a "sunrise surprise"
around dawn for the Rogue Valley where a few hours of IFR conditions
are could happen. Any lower conditions should improve to VFR by late
morning. A weak front will pass through the area today and this will
increase cloud cover this afternoon, although cigs are expected to
remain VFR. /BR-y
&&
.MARINE...Updated 830 AM PST Tuesday 27 Feb 2018...Winds will
remain relatively calm into Wednesday morning. Steep northwest
swell will gradually diminish tonight into Wednesday. A cold
front will bring heavy rain and increasing south winds by late
Wednesday morning. High end small craft conditions are likely
Wednesday afternoon, possibly reaching gales. The front will move
onshore late Wednesday night into early Thursday morning. Winds
will then diminish, but a very steep and high northwest swell
will follow Thursday into Friday. Current models are indicating seas
of 16 to 17 feet at 13 seconds Friday morning. Conditions will
improve late Friday, but it will remain cold and unsettled through
the weekend. -JRS
&&
.PREV DISCUSSION... /Issued 323 AM PST Tue Feb 27 2018/
DISCUSSION...A thermal trough is on the southern Oregon coast
bringing weak offshore flow and totally clear skies to the region
this morning, except for the west side inland valleys north of
the Umpqua divide. With a cold air mass already over the area and
a very shallow moisture for all of the other inland from the coast
areas, the moisture is generally being deposited as frost. Not a
widespread sampling, but on my brief and chilly walk to the
mailbox just a bit ago the soil was quite frozen and hard, down to
a deep enough depth that walking across that I did not sink at
all into the turf. With this in mind I do not expect a widespread
"sunrise surprise" of post sunrise fog, but patchy freezing fog,
especially near any water is still possible. With a strong, but
relatively shallow surface inversion, temperatures will rise
slowly during the morning, then more rapidly once this inversion
is finally broken early in the afternoon.
The next system moves onto the coast this evening down the back-
side of a weak upper level ridge offshore. A warm front moves
through Wednesday morning and the increased cloud cover should
keep most of the west side near to above freezing Wednesday
morning. The "warm" conveyor flow moves in ahead of a cold
Wednesday afternoon with 850 temps outside of the Mt Shasta are
near a balmy 0C.
The front moves in with the right entrance region of a 95kt
providing good dynamic lift that combines with orographic lift in
the southerly 700 MB flow. the gradient is tight in the Shasta
Valley, resulting in possible advisory winds and strong orographic
lift in the moist flow up the Sacramento valley lifting up the
Mountains in Western Siskiyou county and the Mt Shasta to
Medicine Lake area. This will bring periods of heavy precipitation
rates that will keep snow levels low and mays drop briefly below
2500 feet through the morning in these areas.
Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...Winter Storm Watch from Wednesday evening through Thursday
afternoon above 3000 feet in the for CAZ080-082-083.
Pacific Coastal Waters...Gale Watch from Wednesday morning through late Wednesday night
for PZZ350-356-370-376.
Small Craft Advisory until 4 PM PST this afternoon for
PZZ350-356-370-376.
BPN/SBN/JRS/MNFThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 5:04 AM PST | Dense Fog Advisory | MFR | Coos, Douglas | 113 min |
| Feb 27, 2:09 PM PST | Winter Storm Warning | MFR | Curry, Douglas, Jackson, Josephine, Klamath, Lake | 4 days |
| Feb 27, 2:09 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 4 days |
| Feb 27, 2:30 PM PST | Hazardous Seas Warning | MFR | 35 hr | |
| Feb 27, 2:30 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 59 hr | |
| Feb 27, 3:56 AM PST | Winter Storm Watch | MFR | Siskiyou | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.